Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 47, NWS Cleveland, OH

May 29, 2017Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at May 29, 2017, 2:31 AM EDT for Lorain County, Ohio. It took effect at May 29, 2017, 4:28 AM EDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2017, 2:31 AM EDT (06:31 UTC)
In effect from
May 29, 2017, 4:28 AM EDT
Expired
May 30, 2017, 6:03 AM EDT
In force
26 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 10.41 ft at May 29, 2017, 10:00 AM EDT.

actionminormoderate5101505/2905/3005/31
Action stage
7 ft
Minor stage
9.5 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

159 
WGUS41 KCLE 290631
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
231 AM EDT Mon May 29 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-291431-
/O.NEW.KCLE.FL.W.0047.170529T0828Z-170529T2120Z/
/ELRO1.1.ER.170529T0828Z.170529T1200Z.170529T1520Z.NO/
231 AM EDT Mon May 29 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Black River At Elyria
* until this afternoon.
* At 2 AM the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage early this morning and rise to
  near 9.8 feet this morning. The river will fall below flood 
  stage by early afternoon. 
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$
4 follow-up statements
166 
WGUS81 KCLE 291435
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1035 AM EDT Mon May 29 2017

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-292235-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-170530T0524Z/
/ELRO1.1.ER.170529T0646Z.170529T1400Z.170529T2324Z.NO/
1035 AM EDT Mon May 29 2017

The flood warning continues for 
  the Black River At Elyria
* until late tonight...or until the warning is cancelled.
* At 10:00 AM Monday the stage was 10.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage by this 
  evening.
* At 11.0 feet...Flooding begins in low lying areas near the river in
  Elyria. Ford Road may be closed for high water.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

Sefcovic
575 
WGUS81 KCLE 292244
FLSCLE
Flood Statement
National Weather Service Cleveland OH
644 PM EDT Mon May 29 2017

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-300644-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-170530T0750Z/
/ELRO1.1.ER.170529T0646Z.170529T1630Z.170530T0150Z.NO/
644 PM EDT Mon May 29 2017

The flood warning continues for 
  the Black River At Elyria
* until late tonight.
* At  6:00 PM Monday the stage was 10.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage by tonight.
* At 11.0 feet...Flooding begins in low lying areas near the river in
  Elyria. Ford Road may be closed for high water.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$
BM
287 
WGUS81 KCLE 300440
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1240 AM EDT Tue May 30 2017

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-301240-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-170530T1500Z/
/ELRO1.1.ER.170529T0646Z.170529T1630Z.170530T0900Z.NO/
1240 AM EDT Tue May 30 2017

The flood warning continues for 
  the Black River At Elyria
* until this morning.
* At 12:00 AM Tuesday the stage was 9.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage by early this 
  morning.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$
bm
776 
WGUS81 KCLE 301003
FLSCLE
Flood Statement
National Weather Service Cleveland OH
603 AM EDT Tue May 30 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Black River At Elyria

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-301033-
/O.CAN.KCLE.FL.W.0047.000000T0000Z-170530T1500Z/
/ELRO1.1.ER.170529T0646Z.170529T1630Z.170530T0642Z.NO/
603 AM EDT Tue May 30 2017

* At  5:00 AM Tuesday the stage was 9.2 feet. 
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

Lombardy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 29, 1:36 AM EDT, 55 minutes earlier.

Area forecast discussion, May 29, 1:36 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
136 AM EDT Mon May 29 2017

.SYNOPSIS...
A warm front will lift north of the area by this evening as a
weak cold front moves across the area from the west tonight. A
surface ridge will expand from Plains across the Ohio Valley on
Memorial Day followed by a stronger cold front on Tuesday. High
pressure will build into the area on Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
Update...Updated most elements for the overnight beginning with
current conditions and using HRRR for timing of precip through
the area.

Original...Warm front attempting to lift northward across Lake
Erie with a humid airmass over northern Ohio and NW PA. Already
seeing convection that initiated on a lake boundary and near a
cold front that is moving toward NW Ohio. Expect these strong to
severe thunderstorms to persist into the evening. The front
should sweep across the area after midnight as the low lifts
into southern Ontario.

There should then be a dry period late tonight through early Monday
afternoon. We then will watch for the next piece of energy that will
move into the region as an upper level trough takes up residence
over the central Great Lakes. Showers and a few thunderstorms will
be possible monday afternoon into the early evening.

Slightly cooler on Monday but still above average.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A weak cold front will swing through the area Monday night. Will
maintain chance pops diminishing to slight chance through the night
as the front pushes east. The front will linger across the far
eastern part of the forecast area on Tuesday, so will maintain the
slight chance/chance pops through the day. Another
shortwave/attendant surface trough will swing through the area
Tuesday night through Wednesday. Will maintain slight chance pops
Tuesday night into Wednesday, increasing to chance pops east
Wednesday. High pressure will move into the area Wednesday night
with dry conditions expected. Temperatures will be seasonable
Tuesday in the upper 60s to low 70s, and slightly cooler for
Wednesday with highs in the upper 60s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Long term period will start out quiet on Thursday as high pressure
moves across the area, but precip activity will pick up into the
weekend as a frontal boundary settles south into the region into
next weekend. Will go ahead with chance to slight chance pops
Thursday night through Saturday to account for this. Temps will
generally be seasonable through this period, but slightly cooler
(around 70 degrees) heading into the weekend as the front settles
south of the area.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Cold front slowly moving east toward the area. Showers and a few
thunderstorms will push east of the area over the next hour or
so. This should bring an end to the precipitation threat.
Ceilings will improve dramatically behind the front as well as
clearing skies push east. A trough of low pressure will rotate
east across the area this afternoon and there is a minimal
threat for thunderstorms to develop with this trough. So, will
mention a VCTS this afternoon.

OUTLOOK...Non- VFR at times through Thursday in
showers/thunderstorms as an upper level trough persists over the
central Great Lakes.

&&

.MARINE...
Easterly winds late this afternoon will veer around to the southwest
overnight as a warm front lifts north through the area. Winds will
increase towards tomorrow morning in the 15-20 kt range, with the
highest winds across the eastern part of the lake. Southwest to
occasionally westerly flow will persist through Thursday, generally
in the 10-15 kt range. Some diurnal peaks to around 20 kts possible
during the afternoon hours Tuesday and Wednesday, and may be enough
for small craft conditions for a few hours each day.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...TK/Mullen
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...Greenawalt
Hazardous weather outlook, May 29, 12:34 AM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1234 AM EDT Mon May 29 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300445-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
1234 AM EDT Mon May 29 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-300445-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1234 AM EDT Mon May 29 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 28, 8:42 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     CHATFIELD               40.95N 82.94W
05/28/2017                   CRAWFORD           OH   LAW ENFORCEMENT

            2 TREES DOWN

&&

BRAY
Local storm report, May 28, 10:42 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     HUDSON                  41.24N 81.45W
05/28/2017                   SUMMIT             OH   LAW ENFORCEMENT

            2 TREES DOWN

&&

BRAY
Local storm report, May 28, 10:58 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1058 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     4 SSE WAKEMAN           41.20N 82.37W
05/28/2017                   HURON              OH   911 CALL CENTER

            NUMEROUS TREES DOWN AND A BARN DESTROYED BY THUNDERSTORM
            WINDS.

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:20 PM EDTRiver Flood WarningCLECuyahoga10 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.